Alert archive / California / Wind Advisories in 2018

Wind Advisory 12, NWS Sacramento, CA

November 10, 2018

NWS Sacramento, CA issued this wind advisory at Nov 10, 2018, 12:48 PM PST. It took effect at Nov 10, 2018, 10:00 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2018, 12:48 PM PST (20:48 UTC)
In effect from
Nov 10, 2018, 10:00 PM PST
Expired
Nov 11, 2018, 12:00 PM PST
In force
14 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

912 
WWUS76 KSTO 102048
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1248 PM PST Sat Nov 10 2018

CAZ066>069-111300-
/O.NEW.KSTO.WI.Y.0012.181111T0600Z-181111T2000Z/
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Grass Valley, Jackson, Chester,
Quincy, and Blue Canyon
1248 PM PST Sat Nov 10 2018

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST
SUNDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 10 PM this evening to noon PST
Sunday. 

* LOCATION...Northeast foothills, Western Plumas county mountains,
  and west slopes of the Northern Sierra Nevada mainly north of 
  HWY 50.

* TIMING...This evening through noon Sunday. 

* WINDS...Northeast to east wind 20 to 30 mph with gusts 40 to 50
  mph. Strongest winds expected through favorably oriented canyons
  and over ridges. 

* IMPACTS...Blowing debris, downed tree branches, and localized power
  outages possible. Hazardous driving conditions for small cars 
  and high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
4 follow-up statements
392 
WWUS76 KSTO 102310
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
310 PM PST Sat Nov 10 2018

CAZ066-067-111300-
/O.NEW.KSTO.SM.Y.0001.181110T2310Z-181111T1200Z/
/O.CON.KSTO.WI.Y.0012.181111T0600Z-181111T2000Z/
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Paradise, Grass Valley, and Jackson
310 PM PST Sat Nov 10 2018

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
NOON PST SUNDAY...

The National Weather Service in Sacramento has issued a Dense
Smoke Advisory, which is in effect until 4 AM PST Sunday. 

* Location...Northeast foothills and the Motherlode.

* TIMING...This evening through noon Sunday for winds. Now through
  4 AM for the smoke.

* WINDS...Northeast to east wind 20 to 30 mph with gusts 40 to 
  50 mph. Strongest winds expected through favorably oriented 
  canyons and over ridges. 

* VISIBILITY...Less than a mile, locally less than 1/4 mile.

* Impacts...Blowing debris, downed tree branches, and localized
  power outages possible. Hazardous driving conditions for small
  cars and high profile vehicles. Poor visibilities of 1/4 mile or
  less will limit driver's vision. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Smoke Advisory means widespread fires will create smoke,
limiting visibilities. If driving, slow down, use your
headlights, and leave plenty of distance ahead of you in case a
sudden stop is needed.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ016>019-111200-
/O.NEW.KSTO.SM.Y.0001.181110T2310Z-181111T1200Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Northern San Joaquin Valley-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, Fairfield/Suisun, Stockton, and Modesto
310 PM PST Sat Nov 10 2018

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...

The National Weather Service in Sacramento has issued a Dense
Smoke Advisory, which is in effect until 4 AM PST Sunday. 

* Location...Portions of the Central Valley and the Delta.

* VISIBILITY...Less than a mile, locally less than 1/4 mile.

* IMPACTS...Poor visibilities of 1/4 mile or less will limit 
  driver's vision. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Smoke Advisory means widespread fires will create smoke,
limiting visibilities. If driving, slow down, use your
headlights, and leave plenty of distance ahead of you in case a
sudden stop is needed.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ068-069-111300-
/O.CON.KSTO.WI.Y.0012.181111T0600Z-181111T2000Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
310 PM PST Sat Nov 10 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
NOON PST SUNDAY...

* LOCATION...Northeast foothills, Western Plumas county 
  mountains, and west slopes of the Northern Sierra Nevada 
  mainly north of HWY 50. 

* TIMING...This evening through noon Sunday.

* WINDS...Northeast to east wind 20 to 30 mph with gusts 40 to 
  50 mph. Strongest winds expected through favorably oriented 
  canyons and over ridges. 

* IMPACTS...Blowing debris, downed tree branches, and localized 
  power outages possible. Hazardous driving conditions for small 
  cars and high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
939 
WWUS76 KSTO 111204
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
404 AM PST Sun Nov 11 2018

CAZ066-067-112000-
/O.EXP.KSTO.SM.Y.0001.000000T0000Z-181111T1200Z/
/O.CON.KSTO.WI.Y.0012.000000T0000Z-181111T2000Z/
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Paradise, Grass Valley, and Jackson
404 AM PST Sun Nov 11 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...
...DENSE SMOKE ADVISORY HAS EXPIRED...

* Location...Northeast foothills and the Motherlode.

* TIMING...This evening through noon today for winds. 

* WINDS...Northeast to east wind 20 to 30 mph with gusts 40 to 50
  mph. Stronger winds are locally possible through favorably 
  oriented canyons and over ridges. 

* Impacts...Blowing debris, downed tree branches, and localized 
  power outages possible. Hazardous driving conditions for small 
  cars and high profile vehicles. Poor visibilities of 1/4 mile 
  or less will limit driver's vision. 

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ016>019-111315-
/O.EXP.KSTO.SM.Y.0001.000000T0000Z-181111T1200Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Northern San Joaquin Valley-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, Fairfield/Suisun, Stockton, and Modesto
404 AM PST Sun Nov 11 2018

...DENSE SMOKE ADVISORY HAS EXPIRED...

While widespread smoke from the Camp Fire remains over the area, 
northerly winds this morning are beginning to improve visibility 
levels sufficiently to allow the Dense Smoke Advisory to expire.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ068-069-112000-
/O.CON.KSTO.WI.Y.0012.000000T0000Z-181111T2000Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
404 AM PST Sun Nov 11 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* LOCATION...Northeast foothills, Western Plumas county 
  mountains, and west slopes of the Northern Sierra Nevada 
  mainly north of HWY 50. 

* TIMING...This evening through noon today.

* WINDS...Northeast to east wind 20 to 30 mph with gusts 40 to 50
  mph. Stronger winds are locally possible through favorably 
  oriented canyons and over ridges. 

* IMPACTS...Blowing debris, downed tree branches, and localized 
  power outages possible. Hazardous driving conditions for small 
  cars and high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento


$$
836 
WWUS76 KSTO 111318 AAA
NPWSTO

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Sacramento CA
518 AM PST Sun Nov 11 2018


CAZ066>069-112000-
/O.CON.KSTO.WI.Y.0012.000000T0000Z-181111T2000Z/
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Grass Valley, Jackson, Chester,
Quincy, and Blue Canyon
518 AM PST Sun Nov 11 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* LOCATION...Northeast foothills, Western Plumas county 
  mountains, and west slopes of the Northern Sierra Nevada 
  mainly north of HWY 50. 

* TIMING...Through noon today.

* WINDS...Northeast to east wind 20 to 30 mph with gusts 40 to 
  50 mph. Stronger winds are locally possible through favorably 
  oriented canyons and over ridges. 

* IMPACTS...Blowing debris, downed tree branches, and localized 
  power outages possible. Hazardous driving conditions for small 
  cars and high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
043 
WWUS76 KSTO 112016
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1216 PM PST Sun Nov 11 2018

CAZ066>069-112130-
/O.EXP.KSTO.WI.Y.0012.000000T0000Z-181111T2000Z/
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Grass Valley, Jackson, Chester,
Quincy, and Blue Canyon
1216 PM PST Sun Nov 11 2018

...WIND ADVISORY HAS EXPIRED...

Winds have decreased below advisory criteria, but wind gusts 30 
to 40 mph over higher peaks or remote ridges will be possible 
through Monday morning.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 10, 4:08 AM PST, 8 hours 40 minutes earlier.

Area forecast discussion, Nov 10, 4:08 AM PST, 8 hours 40 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
408 AM PST Sat Nov 10 2018

.SYNOPSIS...
Dry with warmer than normal temperatures through next week. Critical
fire weather conditions return tonight through Monday morning.
Widespread smoke from the Camp Fire will continue to impact much
of the area.
&&

.DISCUSSION...
The area remains on the east side of Pacific ridging, with a dry
airmass over the area. Skies are mostly clear of clouds, along
with light to near calm winds allowing temperatures to drop.
Temperatures were generally already in the upper 30s across the
Valley by 3 am. Redding was 35, 24 degrees cooler than the same
time yesterday, when there were northerly winds blowing. Some patchy
frost is possible in some locations. Mountain basin locations
were quite chilly, with Chester at only 18 degrees.

Wildfire smoke from the Camp Fire kept temperatures
cooler over a significant portion of the area on Friday due to
blocking some heating by the sun. This is expected to be a factor
again today, mainly over the Valley south of Paradise, due to
light northerly winds. Poor air quality is also expected. Go to
airnow.gov for more information on your area.

Northerly winds pick up a bit this afternoon, though will be much
lighter than they were over the past few days. Gusts up to 15 mph
are possible over the northern Sacramento Valley late this
afternoon. These winds will increase overnight as another
disturbance drops southward into the Great Basin, tightening the
pressure gradient. The strongest gradient develops over the
mountains and foothills SW-NE Saturday night through Sunday.
Gusts to 50 mph are possible over ridges and through canyons.
Winds on the west side of the Sacramento Valley may gust to 25-30
mph. Although these winds may not be quite as strong as Wednesday
night and Thursday, the combination of gusty winds and lowering
humidity will lead to critical fire weather conditions Saturday
evening into Monday morning. A Red Flag Warning remains in effect
for most of interior NorCal. Winds will remain gusty over the
eastern foothills/mountains through Monday morning. Lighter winds
are expected Monday afternoon as surface pressure gradients relax.

Dry conditions will prevail across interior NorCal as high
pressure remains in control. High temperatures will continue to
run about 5 to 10 degrees above normal. Look for Valley highs in
the 70s (mid/upper 60s under smoke), and 50s/60s over the
mountains. Overnight lows expected in the mid 30s to low 40s
across the Valley. EK

&&

.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)

Dry weather with mild days and cool nights expected to continue
during the second half of next week as a strong ridge remains over
the West downstream of a deepening trough over the eastern
Pacific. No strong wind events are expected. The mountain areas
and far northern portion of the forecast area may see a few
showers by next Saturday as the initial batch of short-wave energy
moves ashore, but confidence in details remains low.

&&
&&

.AVIATION...

Smoke from Butte County wildfire will continue to drift mainly
southward the next 24 hours resulting in areas of MVFR with local
IFR conditions. Elevated smoke layer expected to remain around
050-070 from around the Sacramento area southward. Look for
increasingly gusty northerly winds of 15-25 kts across the
Sacramento Valley TAF sites after 06Z Sunday.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 PM this evening to 7 AM PST Monday for
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-Carquinez Strait and
Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-
Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-
Napa-Sonoma Unit-Northern Motherlode From 1000 to 3000 Ft.
Includes portions of Nevada-Yuba-Placer-Amador and ElDorado
Units-Northern Sacramento Valley to Southern Tehama County Line
Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft.
Includes portions of Shasta-Trinity and Butte Units-Northern
Sierra Including Lassen NP and Plumas and Lassen NF/S West of
the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth
Peak)-Northern Sierra Including the Tahoe and ElDorado NF/S West
of the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western
Portions of Tehama-Glenn Unit-Southern Motherlode From 1000 to
3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southern
Sacramento Valley in Yolo-Sacramento Far Western Placer,
southern Sutter and Solano County Below 1000 Ft-Stanislaus NF
West of the Sierra Crest.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:10 PM PSTDense Smoke AdvisorySTO13 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.